MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC ACROBAT-I POSITIONER; STABILIZER, HEART

MAQUET CARDIOVASCULAR LLC ACROBAT-I POSITIONER; STABILIZER, HEART
Model Number XP-5000Z
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure, acrobat-i positioner when the suction was turned on, no suction could be felt coming from the suction cup of the positioner.The suction was turned off and all of the connections were checked.The suction was turned back on and there was still no suction felt coming from the suction cup.Therefore, the product was deemed to be defective and it was removed from the surgical field.A new acrobat i positioner was opened and attached to the suction tubing.The suction was turned on and the new positioner worked as expected.The only delay caused by the defect was the time needed to open a new stabilizer which was less than 5 minutes.No injuries occurred due to the defect.
 
Additional Manufacturer Narrative
Tw id# (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Additional Manufacturer Narrative
Trackwise id # (b)(4).The investigation has been started since the complaint was received, the following contents have been conducted: 1.Dhr review: the dhr of the reported lot 3000307458 has been reviewed.There¿s no deficiency identified from production relevant to the acrobat-i positioner vacuum failure prior to this complaint.All the products had been performed 100% visual inspection and vacuum leak test during production.They all passed the visual inspection and vacuum leak test, which demonstrate the sufficient vacuum was obtained, the suction cup had been sealed completely and was able to lift the weight.2.Trend review: in the last 12 months, 20th nov 2022 to 20th nov 2023, the occurrence rate is approximately 0.010% which is under anticipated rate.3.Returned product evaluation: the device was received and the following evaluations have been conducted: 1).Visual inspection: the vacuum tubing set, suction cup were inspected, deformation of the vacuum tubing with yellow luer lock fitting was observed.2).Suction functional test (leak test) was performed following labeling instructions with correct connection and vacuum pressure 250mmhg, the test result indicated sub cup can lift the calibrated weight and can keep at least 10s, which indicated suction is normal.3).Further simulation test was performed by squeezing the tubing according to the phenomenon observed on the returned device.The test result indicated no suction can be observed from the suction cup, the cup cannot lift the weight.4).Review the device history record for the reported batch, the material was 100% checked by visual inspection and leak test, there is no tubing deformation reported during manufacturing.Above all, the tubing was found deformed for the returned device and no vacuum could be observed under the situation of tubing squeezed based on the simulation test.No manufacturing defect is indicated to cause or contribute to the reported failure based on the dhr (device history record) review.It¿s probable the tubing was clamped or squeezed during customer using and result in the suction failure.Ifu has the warning and precaution that ¿care should be taken to ensure the vacuum tubings are not pinched, collapsed, or pulled during use, for proper functioning of the device¿, the occurrence rate is under anticipated rate, and there were no consequences or impact to the patient.Also, this failure will always be detected prior to using on a patient since warning and precautions has indicated that, "perform the anastomosis only when the stabilizer foot is properly seated on epicardium and adequate stabilization of surgical site is achieved." no fca is needed, the issue will be kept monitoring.
 
Event or Problem Description
N/a.

Brand Name
ACROBAT-I POSITIONER
Common Device Name
STABILIZER, HEART
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key18290810
Report Number2242352-2023-01003
Device Sequence Number12474233
Product Code MWS
UDI-Device Identifier00607567500006
UDI-Public00607567500006
Combination Product (Y/N)N
Initial Reporter StatePA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberXP-5000Z
Device Catalogue NumberXP-5000Z
Device Lot Number3000307458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown